I take Xanax for anxiety, but it doesn't relieve it and only makes me sleepy?

I take xanax against anxiety, but it doesn't help much on the anxiety part, like it only makes me really drowsy and gives me an extreme need to sleep, but anxiety wise it doesn't help..

I don't want to take more than that 0.5 mg a day because I know it will make me even more extremely sleepy and drowsy...

Should I ask my doctor for another anxiety med, or should I rather ask for an antidepressant, since high dosages of antidepressants may take away anxiety as well, does anyone have experience with that? Any advise is appreciated, since I really want to get rid of this debilitating, horrible anxiety...thanks.

1 Answer

Relevance
  • 7 years ago
    Favorite Answer

    Yes, tell your doctor that you are having the common side effect for xanax of being drowsy and that you keep being anxious and to please change your medication. Now, do try to change your way of life, the best treatments for anxiety in the long term are those based in a healthier way of life, check on yoga, tai chi, walking, swimming on regular basis, get food with lots of vitamin B complex (look into brewer's yeast powdered, not pills, in particular), seek for some kind of psychotherapy both professional and in peer groups. Best of lucks.

    • Login to reply the answers
Still have questions? Get your answers by asking now.